Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Used propofol to put sleep during GI endoscopy. Feeling anxiety. Prescribed lorazepam. Can I take?

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
I just had an upper GI endoscopy and they used propofol to put me to sleep. its been about 2 hours since and I'm getting anxiety. I am prescribed 1mg lorazepam for anxiety can I take it? or should I wait? thanks
Posted Fri, 25 Oct 2013 in Medicines and Side Effects
Answered by Dr. Preeti Parakh 53 minutes later
Brief Answer:
Yes, you can take it.

Detailed Answer:

Welcome to Healthcare Magic!

Propofol and lorazepam when taken together may cause excessive sedation and even death. But if more than two hours have passed after aneasthesia, then there is no harm in taking your scheduled dose of lorazepam. The sedative action of propofol is short-lasting and must have worn off by now. But if you are still feeling somewhat drowsy, then you can try taking lorazepam in less than the usual dosage for today. For example, you can take only half tablet now and take the other half later if you feel that you need it.

Hope this helps you. Please feel free to ask if you need any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor